MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 201-14016C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that two pyrenees self-tapping screws fractured at c5 post-operatively.The event was noticed during a follow-up.There are no plans for revision surgery thus far.This record captures the second of the two reported pyrenees self-tapping screws.
 
Additional Manufacturer Narrative
Visual, dimensional, functional, and material analysis could not be performed on the reported device as it remains implanted in the patient.Upon review of the provided radiographic image, it was observed that the construct was composed of a two (2) level plate, six (6) screws, and interbody spacers.Bilateral screw fracture was confirmed at the caudal most level of the construct.Device history records and complaint history were unable to be reviewed as the device lot number was not provided.Complaint history was reviewed for the corresponding catalog number, and no adverse trends were identified.From the pyrenees surgical technique, "postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.Loads produced by load bearing and activity levels will impact the longevity of the implant." correspondence with field representative states that the patient had experienced external trauma- the patient fell after initial surgery.It is likely that the external trauma created instantaneous loading on the construct, causing the screws to fracture.
 
Event or Problem Description

Brand Name
SELF-TAPPING SCREW, CONSTRAINED; SIZE 4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12513191
Report Number3004774118-2021-00286
Device Sequence Number5145979
Product Code KWQ
UDI-Device Identifier10888857027022
UDI-Public10888857027022
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-14016C
Device Catalogue Number201-14016C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1